Alert archive / Montana / High Wind Warnings in 2015
High Wind Warning 14, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Aug 31, 2015, 12:26 PM MDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 31, 2015, 12:26 PM MDT (18:26 UTC)
- Expired
- Aug 31, 2015, 4:43 PM MDT
- In force
- 4 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
399 WWUS75 KTFX 311826 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 1226 PM MDT MON AUG 31 2015 MTZ009-010-010000- /O.NEW.KTFX.HW.W.0014.150831T1826Z-150901T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- INCLUDING THE CITIES OF...BROWNING...HEART BUTTE...CUT BANK 1226 PM MDT MON AUG 31 2015 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS EVENING. * WINDS...SOUTHWEST 30 TO 40 MPH WITH GUSTS UP TO 65 MPH. * TIMING...HIGH WINDS WILL DIMINISH LATER THIS AFTERNOON BUT COULD INCREASE AGAIN TONIGHT. * IMPACTS...HIGH WINDS WILL HAVE THE POTENTIAL TO SUPPORT EXTREME BEHAVIOR ON EXISTING FIRES. TRAVEL WILL BE DIFFICULT FOR HIGH- PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
1 follow-up statement
938 WWUS75 KTFX 312243 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 443 PM MDT MON AUG 31 2015 MTZ009-010-312345- /O.CAN.KTFX.HW.W.0014.000000T0000Z-150901T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- 443 PM MDT MON AUG 31 2015 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE HIGH WIND WARNING. WIND GUSTS HAVE DROPPED BELOW 35 MPH ACROSS THE AREA. WIND GUSTS TO 55 MPH ARE EXPECTED TO RETURN TO A FEW LOCATIONS ALONG THE ROCKY MOUNTAIN FRONT TUESDAY MORNING. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Aug 31, 11:40 AM MDT, 46 minutes earlier.
Area forecast discussion, Aug 31, 11:40 AM MDT, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 1140 AM MDT MON AUG 31 2015 .DISCUSSION... HIGH TEMPERATURES WERE INCREASED SLIGHTLY IN AREAS NOT UNDER THE INFLUENCE OF THE CHINOOK ARCH CLOUDINESS. SPEAKING OF THE CHINOOK ARCH INCREASED SKY COVER OVER THE NORTHERN EAST SLOPES FOR THE REST OF THIS MORNING AND ALSO THIS AFTERNOON. FINALLY CHANGED THE MENTION OF AREAS OF SMOKE TO JUST PATCHY SMOKE. BLANK && .AVIATION...UPDATED 1740Z. VFR CONDITIONS ARE EXPECTED WITH ANY CEILINGS RESTRICTED TO ABOVE 15000 FT. GUSTY WINDS WILL CONTINUE OVER THE PLAINS THEN DIMINISH THIS EVENING. LOCAL WIND GUSTS NEAR 50 KTS WILL OCCUR OVER THE NW PLAINS INTO EARLY THIS AFTERNOON. CONFIDENCE IS LOW AS TO WHETHER THERE WILL BE ANY VISIBILITY RESTRICTIONS DUE TO SMOKE DURING THE PERIOD AND HAVE OPTED TO KEEP VISIBILITIES IN THE VFR CATEGORY FOR NOW. && .FIRE WEATHER...WINDY CONDITIONS WILL CONTINUE ACROSS THE AREA TODAY. TEMPERATURES WILL CONTINUE TO TREND COOLER WITH MOST LOCATIONS BELOW SEASONAL AVERAGES. WINDS WILL DECREASE BY THE EVENING HOURS WITH DRY AND NEAR SEASONAL TEMPERATURES EXPECTED FOR THE FIRST HALF OF THE WEEK. SOME MOISTURE IS EXPECTED TO DEVELOP ACROSS PARTS OF THE AREA BY WEDNESDAY. && .PREV DISCUSSION... /ISSUED 827 AM MDT MON AUG 31 2015/ HAVE UPDATED TO INCREASE WINDS OVER THE ROCKY MOUNTAIN FRONT AND ALSO OVER EASTERN GLACIER COUNTY FOR THE REMAINDER OF THE MORNING. && .PREV DISCUSSION... /ISSUED 456 AM MDT MON AUG 31 2015/ MONDAY THROUGH WEDNESDAY...BREEZY CONDITIONS WILL CONTINUE ACROSS THE AREA THROUGH MONDAY DUE TO A DECENT PRESSURE GRADIENT BEHIND THE THE COLD FRONT AND ASSOCIATED SHORTWAVE THAT MOVED THROUGH THE AREA LATE SUNDAY. TEMPERATURES WILL BE NEAR SEASONAL AVERAGES OR SLIGHTLY COOLER THAN SEASONAL AVERAGES AT MOST LOCATIONS WITH NO SIGNIFICANT PRECIPITATION EXPECTED THROUGH THE FIRST PART OF THE WEEK. SMOKE IS STILL EXPECTED TO MOVE INTO THE ARE DUE TO THE LARGE AMOUNT OF FIRES IN THE PACIFIC NORTHWEST...ESPECIALLY IN IDAHO AND WESTERN MONTANA. SOME MOISTURE LOOKS TO MOVE INTO THE AREA AHEAD OF THE NEXT LOW PRESSURE SYSTEM ON WEDNESDAY...HOWEVER MOISTURE AMOUNTS APPEAR TO BE ONLY MINOR AMOUNTS LIMITED TO THE MOUNTAINS ESPECIALLY ALONG THE ROCKY MOUNTAIN FRONT. SUK WEDNESDAY NIGHT THROUGH MONDAY...AN UPPER LEVEL LOW PRESSURE TROF WILL BE OVER THE PACIFIC NORTHWEST WEDNESDAY NIGHT. THE ASSOCIATED COLD FRONT WILL CROSS THE NORTHERN ROCKIES AS EARLY AS WEDNESDAY EVENING AND MOVE THROUGH CENTRAL MONTANA BY THURSDAY MORNING. PRECIPITATION AMOUNTS WITH FRONTAL PASSAGE WILL GENERALLY BE ON THE LOW SIDE. A SHORTWAVE MOVING THROUGH THE TROF WILL MOVE OVER THE IDAHO PANHANDLE THURSDAY EVENING AND THE CHANCE FOR HEAVIER PRECIP WILL INCREASE, ESPECIALLY OVER THE SOUTHWEST ZONES WHERE THE AIRMASS WILL BE SLIGHTLY UNSTABLE. A SECOND SHORTWAVE WILL MOVE INTO THE PACIFIC NORTHWEST BY FRIDAY MORNING AND THIS WILL BROADEN AND KEEP THE TROF OVER THE WESTERN US. THIS SHORTWAVE WILL APPROACH THE ROCKIES FRIDAY AFTERNOON AND EVENING. WEAK INSTABILITY WILL DEVELOP MAINLY OVER THE WESTERN MOUNTAINS AND SOUTHWEST MONTANA FRIDAY AND SATURDAY AFTERNOONS ALONG WITH A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS. SOME TIMING ISSUES BETWEEN THE ECMWF AND GFS BEGIN TO DEVELOP FRIDAY NIGHT AS THE ECMWF DEEPENS AND CLOSES THE LOW OVER WASHINGTON/OREGON AND THE GFS CONTINUES WITH AN OPEN WAVE. THE APPROACH OF THE TROF WILL KEEP A THREAT OF RAIN ACROSS MUCH OF CENTRAL AND SOUTHWEST MONTANA SATURDAY AND SATURDAY NIGHT. THE AIR MASS WILL BECOME VERY MOIST AND GOOD PRECIPITATION AMOUNTS SHOULD BE ASSOCIATED WITH THIS SYSTEM. THE DIFFERENCES IN THE MODELS CONTINUE AS THE GFS MOVES THE TROF EAST OF THE ZONES LATE SATURDAY NIGHT AND SUNDAY...WHICH WOULD BUILD HIGH PRESSURE AND WARM AND DRY THE AIR MASS. HOWEVER, THE ECMWF KEEPS THE LOW OVER SOUTHERN IDAHO SATURDAY NIGHT AND SLOWLY MOVES IT INTO CENTRAL MONTANA BY MONDAY. WITH THESE DIFFERENCES, CONFIDENCE IN POPS AND FORECASTED TEMPS IS RATHER LOW DURING THE SATURDAY TO MONDAY PERIOD. ZELZER && .PRELIMINARY POINT TEMPS/POPS... GTF 77 53 83 53 / 0 0 0 10 CTB 69 50 77 50 / 10 0 0 10 HLN 79 47 85 50 / 0 0 0 0 BZN 81 45 85 49 / 0 0 0 0 WEY 72 33 77 39 / 0 0 10 0 DLN 79 44 83 49 / 0 0 0 0 HVR 79 50 83 50 / 0 0 0 10 LWT 78 49 82 55 / 0 0 0 0 && .TFX WATCHES/WARNINGS/ADVISORIES... NONE. && WEATHER.GOV/GREATFALLS
In the hours before
Local storm report, Aug 31, 7:27 AM MDT, 4 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
727 AM MDT MON AUG 31 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 AM NON-TSTM WND GST CHOTEAU 47.81N 112.18W
08/31/2015 M65 MPH TETON MT TRAINED SPOTTER
65 MPH WIND GUST MEASURED BETWEEN 2-3AM
&&
MARTINLocal storm report, Aug 31, 7:30 AM MDT, 4 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
730 AM MDT MON AUG 31 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 AM NON-TSTM WND GST BABB 48.86N 113.44W
08/31/2015 M72 MPH GLACIER MT TRAINED SPOTTER
&&
MARTINLocal storm report, Aug 31, 7:32 AM MDT, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
732 AM MDT MON AUG 31 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM NON-TSTM WND GST 13 W BYNUM 47.98N 112.59W
08/31/2015 M69 MPH TETON MT MESONET
&&
MARTINLocal storm report, Aug 31, 8:10 AM MDT, 4 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
810 AM MDT MON AUG 31 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 AM NON-TSTM WND GST 6 WNW BROWNING 48.60N 113.11W
08/31/2015 M64 MPH GLACIER MT ASOS
&&
MARTINLocal storm report, Aug 31, 9:21 AM MDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
921 AM MDT MON AUG 31 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 AM NON-TSTM WND GST HEART BUTTE 48.29N 112.84W
08/31/2015 M58 MPH PONDERA MT MESONET
TIME ESTIMATED. GUST OCCURRED BETWEEN 805AM-905AM
&&
MARTINLocal storm report, Aug 31, 10:23 AM MDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1023 AM MDT MON AUG 31 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0927 AM NON-TSTM WND GST 14 NNW JOPLIN 48.74N 110.93W
08/31/2015 M62 MPH LIBERTY MT MESONET
&&
MARTINThe office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 3:31 PM MDT | Red Flag Warning | TFX | Glacier, Lewis and Clark, Liberty, Pondera, Teton, Toole | 29 hr |
Nearby
High Wind Warnings in Montana, 2015Every high wind warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.